Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 238, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Sep 15, 2021, 8:52 AM CDT for Hancock County, Mississippi. It took effect at Sep 15, 2021, 11:55 AM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2021, 8:52 AM CDT (13:52 UTC)
- In effect from
- Sep 15, 2021, 11:55 AM CDT
- Expired
- Sep 16, 2021, 12:51 PM CDT
- In force
- 25 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hancock County, MS
The river
Written for the forecast point Jourdan River at Kiln (KLNM6). The gauge peaked at 5.01 ft at Sep 15, 2021, 9:00 AM CDT.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481660, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
741 WGUS44 KLIX 151352 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 852 AM CDT Wed Sep 15 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... Jourdan River Near Kiln/Bay St. Louis affecting Hancock County. Tchoutacabouffa River Above D'Iberville affecting Harrison County. ...Forecast flooding changed from Minor to Moderate severity and increased in duration for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County. Biloxi River Near Lyman affecting Harrison County. For the Jourdan River...including Kiln/Bay St. Louis...Minor flooding is forecast. For the Wolf River...including Landon, Gulfport...Moderate flooding is forecast. For the Biloxi River...including Wortham, Lyman...Moderate flooding is forecast. For the Tchoutacabouffa River...including D'Iberville...Moderate flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC045-160800- /O.NEW.KLIX.FL.W.0238.210915T1655Z-210917T1013Z/ /KLNM6.1.ER.210915T1655Z.210916T1200Z.210917T0412Z.NO/ 852 AM CDT Wed Sep 15 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Jourdan River Near Kiln/Bay St. Louis. * From this morning to early Friday morning. * At 7:30 AM CDT Wednesday the stage was 4.8 feet. * Flood stage is 6.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this morning to a crest of 7.5 feet tomorrow morning. * Impact...At 6.0 feet, Water will cover most of the River Dock Resturant property and residential property on the south bank. * Impact...At 8.0 feet, The River Dock Restraunt will flood. Drainage ditches along Mississippi Highway 43 will be running full and near the shoulder of the road at the bridge approach. Water will cover most of the River Dock property and residential property on the south bank. && LAT...LON 3036 8943 3039 8951 3043 8947 3040 8939 $$ MSC047-160800- /O.NEW.KLIX.FL.W.0239.210916T0347Z-210918T0835Z/ /DIBM6.2.ER.210916T0347Z.210917T0000Z.210918T0234Z.NO/ 852 AM CDT Wed Sep 15 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Tchoutacabouffa River Above D'Iberville. * From this evening to early Saturday morning. * At 7:30 AM CDT Wednesday the stage was 4.9 feet. * Flood stage is 8.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage late this evening to a crest of 15.0 feet tomorrow evening. * Impact...At 12.0 feet, Lamey Bridge will be closed and Lamey Bridge Road will be impassable from Mason Blvd to Johnson Still Road. * Impact...At 17.0 feet, Flooding will close most roads, including the Cyprus Creek Road bridge across the river at the Harrison-Jackson county line. Homes below Cyprus Creek west of Mississippi Highway 67 will remain flooded and the Lamey Bridge Road east of the River will remain closed. && LAT...LON 3048 8888 3044 8888 3043 8898 3048 8898 $$ MSC047-160800- /O.EXT.KLIX.FL.W.0229.210915T1644Z-210918T1851Z/ /LYMM6.2.ER.210915T1644Z.210916T1800Z.210918T1251Z.NO/ 852 AM CDT Wed Sep 15 2021 ...Forecast flooding increased from Minor to Moderate severity and increased in duration until early Saturday afternoon... The Flood Warning continues for the Biloxi River Near Lyman. * Until early Saturday afternoon. * At 7:45 AM CDT Wednesday the stage was 6.9 feet. * Flood stage is 12.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage late this morning to a crest of 17.0 feet early tomorrow afternoon. * Impact...At 17.0 feet, There will be major flooding on Loraine Road near the Lorraine Road bridge. Major roads will be closed including Lamey Bridge Road and Old Highway 49 at the Little Biloxi River. Major flooding will occur in Retreat and Riverland Village Subdivisions. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ MSC047-160800- /O.EXT.KLIX.FL.W.0230.210915T1646Z-000000T0000Z/ /GLFM6.2.ER.210915T1646Z.210917T1800Z.000000T0000Z.NO/ 852 AM CDT Wed Sep 15 2021 ...Forecast flooding increased from Minor to Moderate severity and increased in duration until further notice... The Flood Warning continues for the Wolf River Above Gulfport. * From this morning until further notice. * At 7:45 AM CDT Wednesday the stage was 5.7 feet. * Flood stage is 8.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage late this morning and continue rising to a crest of 13.0 feet early Friday afternoon. * Impact...At 12.0 feet, Water will be in several homes along the river near the Bells Ferry Road bridge. Bells Ferry Road will be closed within a mile of the bridge as the road will be covered by swift moving river current. && LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919 $$ JFL
2 follow-up statements
648 WGUS84 KLIX 160126 FLSLIX Flood Statement National Weather Service New Orleans LA 826 PM CDT Wed Sep 15 2021 ...The Flood Warning continues for the following rivers in Mississippi... Jourdan River Near Kiln/Bay St. Louis affecting Hancock County. For the Jourdan River...including Kiln/Bay St. Louis...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC045-161800- /O.EXT.KLIX.FL.W.0238.000000T0000Z-210916T1800Z/ /KLNM6.1.ER.210916T1200Z.210916T1200Z.210916T1200Z.NO/ 826 PM CDT Wed Sep 15 2021 ...The Flood Warning is now in effect until early tomorrow afternoon... The Flood Warning continues for the Jourdan River Near Kiln/Bay St. Louis. * Until early tomorrow afternoon. * At 7:30 PM CDT Wednesday the stage was 2.0 feet. * Flood stage is 6.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this morning to a crest of 6.0 feet tomorrow morning. * Impact...At 6.0 feet, Water will cover most of the River Dock Resturant property and residential property on the south bank. && LAT...LON 3036 8943 3039 8951 3043 8947 3040 8939 $$ KO
395 WGUS84 KLIX 161751 FLSLIX Flood Statement National Weather Service New Orleans LA Issued by National Weather Service Mobile AL 1251 PM CDT Thu Sep 16 2021 ...The Flood Warning is cancelled for the following rivers in Mississippi... Jourdan River Near Kiln/Bay St. Louis affecting Hancock County. MSC045-161900- /O.CAN.KLIX.FL.W.0238.000000T0000Z-210916T1751Z/ /KLNM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1251 PM CDT Thu Sep 16 2021 ...The Flood Warning for the Jourdan River Near Kiln/Bay St. Louis has been cancelled... The Flood Warning is cancelled for the Jourdan River Near Kiln/Bay St. Louis. * At 8:30 AM CDT Thursday the stage was 4.6 feet. * Flood stage is 6.0 feet. * Forecast...The river is forecast below flood stage. && LAT...LON 3036 8943 3039 8951 3043 8947 3040 8939 $$ 21/CLL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Sep 15, 3:40 AM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Sep 15, 3:40 AM CDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
340 AM CDT Wed Sep 15 2021
.SYNOPSIS...
Looks like the weakening center of TD Nicholas is somewhere around
Lake Charles early this morning. Drier air has been wrapping
around the southwest quadrant of the storm. Satellite appearance
this morning is more resembling of an extra-tropical pattern. An
east-west deformation zone lies just to the north of the area,
with several bands of precipitation oriented SW-NE across the
area. Right now, the best low level moisture convergence appears
to be approaching Interstate 55. Precipitable water values from
00z soundings around the area remained in the 2.2-2.6 range.
Temperatures and dew points were in the 70s across the area.
&&
.SHORT TERM (through Friday)...
Main concern will, of course, be heavy rainfall, with the largest
portion of it to occur in the next 12-18 hours. Precipitable water
values never really fall off to any great extent, remaining above
2 inches across the entire area, and above 2.25 for about the
southeast half.
Hourly rainfall rates in the deformation band to the north of the
area are generally in the 0.5 inch range, but more like 1.5 to 2
inches (and possibly higher) in the bands crawling eastward
(propagation 5-10 knots) across southeast Louisiana. 24 hour
precipitation totals from early this morning through tonight are
expected to be in the 3-6 inch range, with locally much higher
amounts, mainly near and to the east of Interstate 55. West of
there, totals may be more in the 1-3 inch range, and if we can
get the system to move a little further east, we may be able to
clear the far western portions of the Flash Flood Watch later
today. Will hold onto it for this forecast cycle, though. Still
also possible to have a few weak tornadoes in these feeder bands
as several storms have continued to show some low level rotation.
Unfortunately, with Nicholas expected to eventually dissipate near
the area, we don't see any real significant drying in the short
term period. Upper troughing will remain in place, and with
convective temperatures in the mid 80s, daytime convection will
continue. It won't be as widespread as it is today, but the threat
for isolated heavy rain amounts will continue for much of the
area. Likely to categorical rain chances each day, with high
temperatures remaining mainly in the 80s.
Will hold onto the Coastal Flood Advisory through the early
morning high tide cycle Thursday with the onshore flow gradually
weakening a little more. Still some isolated problems possible. 35
&&
.LONG TERM (Friday night and beyond)...
Weak troughing across the Lower Mississippi River Valley will not be
in any rush to depart the area this weekend. Moisture levels as
measured by precipitable water values, will remain in excess of 2
inches across most or all of the area through at least the
weekend, and likely beyond. Daily rounds of showers and
thunderstorms are expected to continue each day, being most
numerous over land during the day, and over marine areas at night.
Opted not to make significant changes to temperature forecast.
High temperatures will be more of a function of when thunderstorms
occur each day with convective temperatures in the lower and
middle 80s. 35
&&
.AVIATION...
Most terminals at 08z are in the MVFR to IFR range and likely to
remain there for much of the forecast period. Could see some
improvement toward evening. Wind gusts in excess of 25 knots at
KNEW should subside over the next few hours. There's been little
in the way of lightning overnight and any mention will be limited
today. We'll handle any significant development (if there is any)
with amendments. 35
&&
.MARINE...
Hazardous winds and seas will gradually subside over the next 12
hours. Most winds in excess of 20 knots are mainly associated with
convective bands at this time, although not much lightning
involved. Will allow the Small Craft Advisory to expire on
schedule for the open coastal waters at 12z, but hold onto Small
Craft Exercise Caution headlines for all waters during the daytime
hours as conditions relax. Beyond the first 12 hours of the
forecast, the main marine concern will be the threat of
thunderstorms. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 70 82 71 / 100 70 80 40
BTR 81 71 83 71 / 100 60 80 40
ASD 82 72 86 74 / 100 80 90 50
MSY 84 76 87 76 / 90 70 80 50
GPT 81 73 84 75 / 100 90 90 60
PQL 80 71 83 73 / 100 90 90 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday morning for LAZ034>037-039-
046>050-056>061-063>072-075>078.
Coastal Flood Advisory until 7 AM CDT Thursday for LAZ064-
066>070-076-078.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ550-552-
555-557-570-572-575-577.
MS...Flash Flood Watch through Thursday morning for MSZ068>071-077-
080>082.
Coastal Flood Advisory until 7 AM CDT Thursday for MSZ080-081.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ552-555-
557-570-572-575-577.
&&In the hours before
Local storm report, Sep 15, 3:49 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
349 AM CDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM FLASH FLOOD 3 S LAPLACE 30.03N 90.46W
09/14/2021 ST. CHARLES LA PUBLIC
STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&Local storm report, Sep 15, 3:58 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 AM CDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 AM FLASH FLOOD LULING 29.93N 90.36W
09/15/2021 ST. CHARLES LA EMERGENCY MNGR
WATER IN HOMES AND NUMEROUS ROADS FLOODED.
&&
TELocal storm report, Sep 15, 4:02 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 AM CDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 AM FLASH FLOOD MONTZ 30.01N 90.47W
09/15/2021 ST. CHARLES LA EMERGENCY MNGR
WATER IN HOMES AND NUMEROUS ROADS FLOODED.
&&
TELocal storm report, Sep 15, 4:04 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
404 AM CDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM FLASH FLOOD BAYOU GAUCHE 29.80N 90.43W
09/15/2021 ST. CHARLES LA EMERGENCY MNGR
WATER IN HOMES AND NUMEROUS ROADS FLOODED.
&&
TELocal storm report, Sep 15, 5:07 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
507 AM CDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM FLASH FLOOD PARISHWIDE 30.67N 90.39W
09/15/2021 TANGIPAHOA LA LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO FLOODING ACROSS
THE PARISH.
&&
TEThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 6:19 AM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Pearl River | 45 min |
| Sep 15, 6:22 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 23 min |
| Sep 15, 7:04 AM CDT | Flash Flood Warning | LIX | Hancock, Pearl River | 3 hr |
| Sep 15, 7:45 AM CDT | Flash Flood Warning | LIX | Hancock, Harrison, Jackson, Pearl River | 3 hr |
| Sep 15, 8:11 AM CDT | Flash Flood Warning | LIX | Harrison | 5 hr |
| Sep 15, 8:22 AM CDT | Flash Flood Warning | LIX | Jackson | 6 hr |
| Sep 15, 8:37 AM CDT | River Flood Warning | LIX | Pike | 37 hr |
| Sep 15, 8:52 AM CDT | River Flood Warning | LIX | Harrison | 43 hr |
| Sep 15, 9:02 AM CDT | River Flood Warning | LIX | Pike, Walthall | 46 hr |
| Sep 15, 9:08 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 5 days |
| Sep 15, 9:08 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 7 days |
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.